Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 11, 2005, 4:02 PM MDT for Iron County, Washington County, Utah. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 4:02 PM MDT (22:02 UTC)
- Expired
- Jun 11, 2005, 5:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Iron County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 52 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:00 PM MDT | TSTM WND DMG | New Harmony, UT | POWER POLES BLOWN DOWN IN NEW HARMONY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 112204 SVRSLC UTC021-053-112300- /O.NEW.KSLC.SV.W.0029.050611T2202Z-050611T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 402 PM MDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL IRON COUNTY IN UTAH THIS INCLUDES THE CITY OF CEDAR CITY WASHINGTON COUNTY IN UTAH THIS INCLUDES THE CITY OF ST. GEORGE * UNTIL 500 PM MDT * AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 41 MILES NORTHWEST OF ENOCH TO 36 MILES NORTHWEST OF SANTA CLARA TO 39 MILES WEST OF SANTA CLARA...AND MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... 8 MILES NORTHWEST OF SANTA CLARA BY 440 PM MDT THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3815 11340 3697 11450 3701 11313 3800 11283 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:20 AM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 11, 10:20 AM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1020 AM MDT SAT JUN 11 2005 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA THIS WEEKEND. A WARM AND DRY PATTERN WILL DEVELOP FOR THE BEGINNING OF WORK WEEK AND REMAIN OVER THE AREA THROUGH THURSDAY. && .DISCUSSION...UPPER TROUGH WITH ITS AXIS ACROSS ERN NV CREATING TWO AREAS OF CONCERN FOR UTAH TODAY/TONIGHT. A RATHER BROAD AREA OF SHOWERS/THUNDERSTORMS ACROSS SRN/CNTRL UTAH THIS MORNING ARE OUT AHEAD OF THE FIRST VORTICITY LOBE ROTATING THROUGH THE BASE OF THE TROUGH. THIS CONVECTION WILL SPREAD INTO ERN UTAH LATER THIS AFTERNOON...WHILE ENDING LATE IN THE DAY OVER THE EXTREME SW AS THE TROUGH AXIS PASSES THROUGH THE AREA. RELATIVELY SLOW MOVEMENT OF THIS CONVECTION COULD LEAD TO LOCALLY HEAVY PRECIP TODAY...THOUGH THE AFFECT ON ALREADY HIGH WATERWAYS LOOKS MINIMAL AT THIS TIME. THE SECOND AREA OF CONCERN IS THE INCREASINGLY WELL-DEFINED VORTICITY MAX IN THE NRN END OF THE TROUGH CURRENTLY OVER NE NV. THIS FEATURE ALONG WITH MOISTURE WORKING NORTH FROM THE SRN CONVECTION AND THE UPPER JET NOSING INTO CNTRL NV LATE IN THE DAY COULD LEAD TO ACTIVE CONVECTION LATE THIS AFTERNOON/EVENING. SEVERE THREAT DOESNT LOOK ALL THAT HIGH AS 850-400MB SHEAR IS WEAK. HOWEVER...THE SBCAPE OVER THE FAR NW DESERT/SALT FLATS DOES GET FAIRLY HIGHS THIS EVENING. BASICALLY...IF ANY SEVERE OR NEAR SEVERE CONVECTION DEVELOPS...IT WILL PROBABLY STAY CLOSE TO THE VORTICITY MAX AS IT TRACKS ACROSS FAR NW UT. CYCLONIC NW FLOW ALOFT IN VICINITY TO THE UPPER JET OVER FAR NRN UT WILL OFFER UP A THREAT OF CONVECTIVE PRECIP AGAIN SUNDAY. THE SRN/CNTRL MOUNTAINS MAY ALSO SEE SOME AFTERNOON/EVENING CONVECTION... THOUGH RISING HEIGHTS MAY SIGNAL MORE CONVECTIVE INHIBITION LATER IN THE DAY. CURRENT FORECASTS LOOK ON TRACK...NO UPDATE PLANNED. && .AVIATION...NONE...SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. CONGER
Hazardous weather outlook, Jun 11, 5:00 AM MDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT SAT JUN 11 2005 UTZ012>021-121300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 500 AM MDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN AND EASTERN UTAH. .DAY ONE... TODAY SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND INTO THIS EVENING. LOCALLY HEAVY RAIN IS EXPECTED. SOME OF THE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN...GUSTY WIND AND POSSIBLE HAIL. THE HEAVY RAIN COULD CAUSE RAPID RISES TO AREA STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY TEMPERATURES WILL BECOME VERY WARM TUESDAY AND PERSIST THROUGH FRIDAY. WITH THE WARM TEMPERATURES THE HUMIDITY WILL BE LOW AND INCREASING SOUTHERLY WIND WILL INCREASE THE FIRE DANGER. UTZ001>011-WYZ021-121300- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 500 AM MDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE... TODAY INCREASING SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS WILL CONTAIN HEAVY RAIN... GUSTY WIND AND POSSIBLE HAIL. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ON SUNDAY BUT DECREASE IN COVERAGE BY AFTERNOON. A SIGNIFICANT WARMING TREND WILL BEGIN TUESDAY. VERY WARM TEMPERATURES ARE EXPECTED TO PERSIST THROUGH FRIDAY WITH INCREASING SOUTHERLY WIND BY MID WEEK. AOT
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:00 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.